Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 146, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 7, 2022, 5:44 PM EDT for Columbia County, Lincoln County, McDuffie County, Georgia; Edgefield County, McCormick County, Saluda County, South Carolina. It was in force for 46 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2022, 5:44 PM EDT (21:44 UTC)
- Expired
- Jul 7, 2022, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Edgefield County, SC, McCormick County, SC, Saluda County, SC
The radar
The Greer radar (KGSP), 107 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:48 PM EDT | TSTM WND DMG | 1 Ese Mccormick, SC | SHERIFF DISPATCH REPORTED A TREE DOWN ACROSS WHITETOWN ROAD NEAR THE TOWN OF MCCORMICK. |
| Jul 7, 5:48 PM EDT | TSTM WND DMG | 1 Sse Mccormick, SC | TREE DOWN ON POWER LINE NEAR THE INTERSECTION OF TROY WEST RD AND S MINE ST. |
| Jul 7, 5:51 PM EDT | TSTM WND DMG | 1 N Mccormick, SC | TREE DOWN ACROSS CHESTNUT RIDGE RD. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 5:51 PM EDT | TSTM WND DMG | 5 Sw Mccormick, SC | TREE AND POWER LINE DOWN ACROSS ROADWAY. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 5:53 PM EDT | TSTM WND DMG | 2 Ne Plum Branch, SC | TREE DOWN ACROSS WHITETOWN RD NEAR STEVENS CREEK. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 5:55 PM EDT | TSTM WND DMG | 3 Ene Plum Branch, SC | TREE DOWN ACROSS UPPER MILL RD. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 5:55 PM EDT | TSTM WND DMG | 6 E Mccormick, SC | HIGHWAY PATROL REPORTED A TREE BLOCKING THE ROADWAY AT THE INTERSECTION OF HWY. 378 AND LIBERTY HILL ROAD. |
| Jul 7, 6:05 PM EDT | TSTM WND DMG | 6 Ene Plum Branch, SC | TREE DOWN ACROSS ROADWAY NEAR THE INTERSECTION OF LIBERTY HILL RD AND HARMONY RD. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 6:14 PM EDT | TSTM WND DMG | 9 Ene Plum Branch, SC | TREE DOWN ACROSS ROADWAY NEAR THE INTERSECTION OF HWY 378 W AND GHILCRIST RD. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 6:19 PM EDT | TSTM WND DMG | Parksville, SC | TREE DOWN ACROSS PRICES MILL RD. TIME ESTIMATED BASED ON RADAR. |
| Jul 7, 6:19 PM EDT | TSTM WND GST 51 | 1 S Modoc, SC | PERSONAL WEATHER STATION MEASURED A PEAK WIND OF 45.4MPH WITH A GUST TO 51.4MPH. |
| Jul 7, 6:26 PM EDT | TSTM WND DMG | 7 Nne Clarks Hill, SC | SHERIFF DISPATCH REPORTED TREES AND POWER LINES DOWN AT THE INTERSECTION OF HWY. 23 AND KEY ROAD BETWEEN THE TOWNS OF EDGEFIELD AND MODOC. |
| Jul 7, 6:34 PM EDT | TSTM WND DMG | 1 E Edgefield, SC | SHERIFF DISPATCH REPORTED TREES DOWN ON EVANS STREET IN THE TOWN OF EDGEFIELD. |
| Jul 7, 6:39 PM EDT | TSTM WND GST 55 | 1 S Modoc, SC | PERSONAL WEATHER STATION MEASURED A PEAK WIND OF 43.8MPH WITH A GUST TO 55.3MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WUUS52 KCAE 072144
SVRCAE
GAC073-181-189-SCC037-065-081-072230-
/O.NEW.KCAE.SV.W.0146.220707T2144Z-220707T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
544 PM EDT Thu Jul 7 2022
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
North central McDuffie County in east central Georgia...
Northwestern Columbia County in east central Georgia...
Lincoln County in east central Georgia...
Northwestern Edgefield County in central South Carolina...
Southwestern Saluda County in central South Carolina...
McCormick County in central South Carolina...
* Until 630 PM EDT.
* At 543 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Troy to Lincolnton, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Edgefield, McCormick, Johnston, Lincolnton, Appling, Clarks Hill
Recreation Area, Elijah Clark State Park, Mistletoe State Park,
Hamilton Branch State Park, J. Strom Thurmond Dam, Mccormick County
Airport, Parksville, Plum Branch, Bordeaux, Scott's Landing,
Northside Fire Station Main, Knox Scout Reservation, Double
Branches, Wildwood Park and Cleora.
This includes Interstate 20 in Georgia between mile markers 180 and
183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Excessive cloud to ground lightning is occurring with these storms.
If you can hear thunder, you are close enough to be struck by
lightning.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways or
walk through high water.
&&
LAT...LON 3406 8238 3406 8233 3397 8230 3402 8225
3397 8218 3399 8215 3398 8205 3395 8204
3396 8202 3400 8199 3388 8178 3346 8235
3380 8258 3383 8260 3386 8257 3387 8258
3386 8260 3390 8262
TIME...MOT...LOC 2143Z 311DEG 19KT 3404 8219 3378 8250
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gpl3 follow-up statements
866
WWUS52 KCAE 072205
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
605 PM EDT Thu Jul 7 2022
GAC073-181-189-SCC037-065-081-072230-
/O.CON.KCAE.SV.W.0146.000000T0000Z-220707T2230Z/
McDuffie GA-Columbia GA-Lincoln GA-Edgefield SC-Saluda SC-
McCormick SC-
605 PM EDT Thu Jul 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL MCDUFFIE...NORTHWESTERN COLUMBIA...LINCOLN...
NORTHWESTERN EDGEFIELD...SOUTHWESTERN SALUDA AND MCCORMICK
COUNTIES...
At 605 PM EDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Mccormick County Airport to near
Mistletoe State Park, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Edgefield, McCormick, Johnston, Lincolnton, Appling, Clarks Hill
Recreation Area, J. Strom Thurmond Dam, Elijah Clark State Park,
Mistletoe State Park, Mccormick County Airport, Hamilton Branch State
Park, Parksville, Plum Branch, Bordeaux, Winfield, Modoc, Scott's
Landing, Northside Fire Station Main, Knox Scout Reservation and
Double Branches.
This includes Interstate 20 in Georgia between mile markers 180 and
183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Excessive cloud to ground lightning is occurring with these storms.
If you can hear thunder, you are close enough to be struck by
lightning.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways or
walk through high water.
&&
LAT...LON 3397 8230 3402 8225 3397 8218 3399 8215
3398 8205 3395 8204 3396 8202 3400 8199
3388 8178 3346 8235 3380 8258 3383 8260
3393 8245
TIME...MOT...LOC 2205Z 311DEG 19KT 3398 8211 3372 8242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gpl694
WWUS52 KCAE 072212 CCA
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
612 PM EDT Thu Jul 7 2022
GAC073-181-189-SCC037-065-081-072230-
/O.COR.KCAE.SV.W.0146.000000T0000Z-220707T2230Z/
McDuffie GA-Columbia GA-Lincoln GA-Edgefield SC-Saluda SC-
McCormick SC-
612 PM EDT Thu Jul 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL MCDUFFIE...NORTHWESTERN COLUMBIA...LINCOLN...
NORTHWESTERN EDGEFIELD...SOUTHWESTERN SALUDA AND MCCORMICK
COUNTIES...
At 612 PM EDT, severe thunderstorms were located along a line
extending from 10 miles east of Mccormick County Airport to near
Mistletoe State Park, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement. At 610p, McCormick County dispatch
reported a tree down southeast of the city of McCormick.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Edgefield, McCormick, Johnston, Lincolnton, Appling, Clarks Hill
Recreation Area, J. Strom Thurmond Dam, Elijah Clark State Park,
Mistletoe State Park, Mccormick County Airport, Hamilton Branch State
Park, Parksville, Plum Branch, Bordeaux, Winfield, Modoc, Scott's
Landing, Northside Fire Station Main, Knox Scout Reservation and
Double Branches.
This includes Interstate 20 in Georgia between mile markers 180 and
183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Excessive cloud to ground lightning is occurring with these storms.
If you can hear thunder, you are close enough to be struck by
lightning.
Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways or
walk through high water.
&&
LAT...LON 3397 8230 3402 8225 3397 8218 3399 8215
3398 8205 3395 8204 3396 8202 3400 8199
3388 8178 3346 8235 3380 8258 3383 8260
3393 8245
TIME...MOT...LOC 2205Z 270DEG 19KT 3398 8211 3372 8242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gpl095
WWUS52 KCAE 072227
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
627 PM EDT Thu Jul 7 2022
GAC073-181-189-SCC037-065-081-072236-
/O.EXP.KCAE.SV.W.0146.000000T0000Z-220707T2230Z/
McDuffie GA-Columbia GA-Lincoln GA-Edgefield SC-Saluda SC-
McCormick SC-
627 PM EDT Thu Jul 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCDUFFIE...
NORTHWESTERN COLUMBIA...LINCOLN...NORTHWESTERN EDGEFIELD...
SOUTHWESTERN SALUDA AND MCCORMICK COUNTIES WILL EXPIRE AT 630 PM
EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
Remember, a Severe Thunderstorm Warning still remains in effect for
Edgefield, Saluda, and Columbia counties until 730p!
LAT...LON 3397 8230 3402 8225 3397 8218 3399 8215
3398 8205 3395 8204 3396 8202 3400 8199
3388 8178 3346 8235 3380 8258 3383 8260
3393 8245
TIME...MOT...LOC 2226Z 270DEG 19KT 3398 8199 3372 8230
$$
gplWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:45 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 7, 2:45 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
245 PM EDT Thu Jul 7 2022
.SYNOPSIS...
A weak surface boundary will continue dropping southward toward
the forecast area today. This will result in showers and
thunderstorms with the potential for a few strong to severe
thunderstorms. The boundary will then stall over the region
through the weekend keeping showers and thunderstorms in place
along with the potential for locally heavy rainfall.
&&
.NEAR TERM /THROUGH TONIGHT/...
A Heat Advisory remains in effect for the entire forecast area
through 7pm this evening. High temperatures in the mid to upper
90s combined with dewpoints in the 70s are producing Heat Index
values in excess of 100 degrees with a few locations already
approaching the 110 mark. The focus will shift from the heat and
humidity to the thunderstorm potential during the next few
hours. Satellite imagery depicts scattered cumulus building in
parts of the forecast area. There is little in the way of
forcing in the local area but a couple of isolated to scattered
thunderstorms should develop ahead of the main event later
today. A line of showers and thunderstorms currently developing
in the Upstate is expected to move from NW to SE across the
forecast area exiting the region around 03Z. The most likely
time for severe weather will be when this line passes through
with damaging winds being the primary severe hazard. Skies
should gradually become mostly clear to partly cloudy by
daybreak. Overnight lows will be in the lower to mid 70s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Some lingering showers remains possible into the early morning
Friday depending on how convection progresses Thursday night.
This could limit instability for the day on Friday, although HiRes
models indicate still at least moderate instability by the afternoon
with another shortwave passing through the periphery of the ridge. A
marginal risk of severe weather remains in place with damaging wind
gusts the main threat. Depending on how today unfolds, could see a
heavy rain threat as well with fairly slow moving storms.
Temperatures may be a degree or two cooler with generally more
cloudiness but still expect hot and humid conditions.
Saturday a surface boundary drops into the area which will allow for
additional storm development with another shortwave developing. With
PWATs well above average, some training will be possible which
could lead to some flash flooding in training storms especially
in urban and poor drainage areas. Marginal risk for severe
weather will once again be in place with moderate instability
leading to damaging wind gusts in strongest storms.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Upper level pattern will begin to transition as the ridge over
the far western US and eastern Pacific has broken down. This
will allow ridging to build over the northern Plains with
troughing deepening over the eastern US Sunday into Monday. This
will keep the remains of the surface boundary over the area and
chances of thunderstorms continuing Sunday and Monday. The
trough will move east of the region late Monday with the upper
level flow becoming zonal over the eastern half of the US. By
Wednesday an upper trough will be digging into the Ohio Valley
pushing another surface front toward the region while southerly
flow pushes Gulf and Atlantic moisture back into the forecast
area. Temperatures will be below normal Sunday and Monday then
recover to near normal for Tuesday and Wednesday.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR Conditions Persist Outside of Showers and Thunderstorms....
Skies are clear to mostly clear at the terminals this afternoon.
VFR conditions will likely continue through the TAF period with
the primary exception of shower and thunderstorm impacts later
this afternoon into the evening hours. Pushed back timing on
convective development with VCTS in place at all terminals by
22Z. This may need to be adjusted further as convection
develops. The threat for showers and thunderstorms should wind
down by 03Z followed by gradual clearing. A period of lowered
ceilings is possible tonight, especially for locations that
receive heavy rainfall today. A modest 15-20 knot low-level jet
will likely prevent the development of fog at the terminals.
EXTENDED AVIATION OUTLOOK...Daily thunderstorm restrictions
continue through the weekend and beyond. Morning low clouds
and/or fog will also be possible.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 7 PM EDT this evening for GAZ040-063>065-
077.
SC...Heat Advisory until 7 PM EDT this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
&&Hazardous weather outlook, Jul 7, 2:37 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 237 PM EDT Thu Jul 7 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-081845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 237 PM EDT Thu Jul 7 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms will progress from the northwest to the southeast across the area late this afternoon into the evening. Some of these storms could be severe. The primary threat will be damaging winds and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The surface boundary will remain over the region with thunderstorms expected through the weekend across all of the Midlands and Central Savannah River Area. The potential for severe thunderstorms is low however locally heavy rainfall is possible. Afternoon high temperatures Friday and Saturday will be in the mid 90s pushing heat index values in the 105 to 108 degree range. A Heat Advisory will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 7, 3:33 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
333 PM EDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD ORANGEBURG 33.50N 80.87W
07/06/2022 ORANGEBURG SC BROADCAST MEDIA
REPORTS FROM THE BROADCAST MEDIA, NEWSPAPER
AND SOCIAL MEDIA REPORT THAT FLASH FLOODING
OCCURRED IN THE MALIBU APARTMENTS ALONG
MALIBU DRIVE BETWEEN MIDDLETON STREET AND
GREEN STREET. 2 TO 3 INCHES OF RAIN FELL IN
JUST OVER 1 HOUR. FLOODING OCCURRED IN 10
UNITS WITH WATER LEVELS REACHING 1 TO 2
FEET. CARS THAT WERE PARKED WERE ALSO
FLOODED. A SMALL CREEK RUNS THROUGH THE
COMPLEX AND LATER EMPTIES INTO SUNNYSIDE
CANAL. THE NEARBY ORANGEBURG WATER PLANT
REPORTED 3.00 INCHES, A WEATHER OBSERVER
ALONG MASON DRIVER REPORTED 3.37 INCHES AND
A COCORAHS OBSERVER OFF JACKSON DRIVE
REPORTED 2.41 INCHES. SUNNYSIDE CANAL ROSE
FROM 0.54 FEET UP TO 5.31 FEET IN 45
MINUTES, CRESTED AT 215 AM.
&&
LCVSpecial weather statement, Jul 7, 4:55 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Columbia SC
455 PM EDT Thu Jul 7 2022
GAZ040-SCZ018-072145-
Lincoln GA-McCormick SC-
455 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of western Lincoln and
McCormick Counties through 545 PM EDT...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bobby Brown State Park, or 15 miles southwest of Abbeville, moving
southeast at 25 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Lincolnton, Mccormick County Airport, Elijah Clark State
Park, Lake Strom Thurmond, Bobby Brown State Park, Hickory Knob State
Resort Park, Gill's Point, Bordeaux, Hester's Ferry Campground, Broad
River Campground, Mount Carmel, Baker Creek State Park, Leroy's Ferry
Recreation Area, Willington, Curry Hill, Mount Carmel Park,
Chennault, Hawe Creek Campground and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
3408 8248 3406 8245 3406 8233 3397 8230
3402 8225 3397 8218 3399 8215 3398 8208
3370 8252 3383 8260 3386 8257 3387 8258
3386 8261 3398 8265
TIME...MOT...LOC 2054Z 318DEG 22KT 3400 8252
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LCVSpecial weather statement, Jul 7, 5:33 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
533 PM EDT Thu Jul 7 2022
GAZ065-077-SCZ030-035-072200-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
533 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northeastern Burke,
southeastern Richmond, southwestern Barnwell and southwestern Aiken
Counties through 600 PM EDT...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant Vogtle, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plant Vogtle, Shell Bluff, Shell Bluff Landing and Savannah River
Site K Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3305 8181 3312 8195 3331 8188 3321 8164
TIME...MOT...LOC 2133Z 205DEG 8KT 3318 8185
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:19 AM EDT | Excessive Heat Warning | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 11 hr |
| Jul 7, 2:36 PM EDT | Heat Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 4 hr |
| Jul 7, 4:55 PM EDT | Special Weather Statement | CAE | Lincoln | 50 min |
| Jul 7, 5:33 PM EDT | Special Weather Statement | CAE | Burke | 27 min |
| Jul 7, 5:46 PM EDT | Areal Flood Advisory | CAE | Lincoln | 59 min |
| Jul 7, 6:25 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 65 min |
| Jul 7, 6:41 PM EDT | Areal Flood Advisory | CAE | Columbia, Lincoln, McDuffie, Richmond | 64 min |
| Jul 7, 6:46 PM EDT | Areal Flood Advisory | CAE | Burke, Columbia, McDuffie, Richmond | 59 min |
| Jul 7, 7:07 PM EDT | Flash Flood Warning | CAE | Burke, Columbia, Richmond | 2 hr |
| Jul 7, 7:27 PM EDT | Special Weather Statement | CAE | Burke | 63 min |
| Jul 7, 7:33 PM EDT | Special Weather Statement | CAE | Richmond | 42 min |
| Jul 6, 8:08 PM EDT | Areal Flood Advisory | CAE | Fairfield, Lancaster, Lexington, Newberry, Richland | 112 min |
| Jul 6, 8:19 PM EDT | Special Weather Statement | CAE | Kershaw, Newberry, Richland | 56 min |
| Jul 6, 8:26 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Richland | 34 min |
| Jul 6, 8:31 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 44 min |
| Jul 6, 8:39 PM EDT | Special Weather Statement | CAE | Orangeburg | 36 min |
| Jul 6, 9:04 PM EDT | Special Weather Statement | CAE | Chesterfield | 41 min |
| Jul 6, 9:10 PM EDT | Special Weather Statement | CAE | Lee, Lexington, Richland | 65 min |
| Jul 6, 9:35 PM EDT | Special Weather Statement | CAE | Clarendon | 40 min |
| Jul 6, 9:45 PM EDT | Special Weather Statement | CAE | Sumter | 45 min |
| Jul 6, 9:53 PM EDT | Special Weather Statement | CAE | Calhoun | 67 min |
| Jul 6, 10:25 PM EDT | Special Weather Statement | CAE | Clarendon | 50 min |
| Jul 6, 10:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 40 min |
| Jul 6, 10:56 PM EDT | Areal Flood Advisory | CAE | Calhoun, Clarendon, Richland, Sumter | 49 min |
| Jul 7, 5:56 PM EDT | Special Weather Statement | CAE | Newberry, Saluda | 49 min |
| Jul 7, 5:59 PM EDT | Special Weather Statement | CAE | Calhoun | 31 min |
| Jul 7, 6:58 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 47 min |
| Jul 7, 7:37 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Newberry, Richland | 38 min |
| Jul 7, 7:49 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 116 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.